Connect with others who understand.

sign up log in
About MyParkinsonsTeam
Real members of MyParkinsonsTeam have posted questions and answers that support our community guidelines, and should not be taken as medical advice. Looking for the latest medically reviewed content by doctors and experts? Visit our resource section.

Requip

Requip

I just started taking Requip. I have been taking Azilect for two years. I am experiencing nausea, and insomnia. My doctor says to just work through these side effects, and they should resolve in a few days. Just wondering how other PD patients have handled the side effects of Requip.

A MyParkinsonsTeam Member said:

I have recently started Requip. It makes me nauseous and more constipated but the symptoms went away after the dose stabilized

posted about 3 years ago
A MyParkinsonsTeam Member said:

Hi Cindy, as Joyce said Requip is a prescription drug. I took the regular Requip at night to begin with but after awhile it didn't seem to work as well so my dr changed me to the time released Requip XL. It's funny, well nit funny, but I had not realized this medicine could be fir something other than restless leg. Silly me, makes sense. Another intestine fact about requip, it can cause adictive behavior with the usual, alcohol, gambling even sex but I no idea shopping could be an addictive behavior! Long story short, I live to buy gifts for other people, especially cloths: my sister who had 5 boys, a friend with 2 kids whose mother had just died, a kids I didn't know but heard he needed clothes, family members, my father in law fir his bday. So you get the picture. ;) my husband had mentioned I seemed to be buying allot for other people but he really had trouble tEllington me because, he added. I'm not buying for myself but to help others. On my father in law's bday we had planned buying him a pair of pants and a shirt basically $60. I found pants for $30. I found a great deal on shirts $5 and $6. Like I said an amazing find! Well to me I needed to buy hI'm 6 shirts. I didn't see this as excessive. Finally made husband took our visa bill and hand wrote the clothes purchases I had made in one month. It was almost $800. scary! When I saw the number I told my husband, I think I have a problem. My next visit to my neurologist I told him about my spending. And he informed me Requip can cause has addictive side effects . So he reduced the amount I take of requp to half. That worked, no more impulsive shopping. ;) it sounds so strange to say now. I talk 3mg a night. Not terribly long ago my neurologist added addedicated gabipentin (neurontin. The pills are 300mg. I take 2 at night with the requip. I can take as many as 4 a night but I'm trying to stay one the least amount knowing eventual I will more than likely have to increase.

I'm going to submit this response but I have more I'll write. I've lost emails I've tyoed up before and it's a pain to rewrite. Please forgive any typos.
To be continued

posted about 3 years ago
A MyParkinsonsTeam Member said:

Thank you for your response. I am taking 2 mg. at night before bedtime. I am supposed to add another tablet in two weeks - so I would then be taking 4 mg at night. I am feeling better - still experiencing nausea. Thank you again.

posted about 3 years ago
A MyParkinsonsTeam Member said:

Hi again Cindy, sorry for the novel but just incase others might have found they have addictive behaviors happening while taking Requip. Like I said before it is a miracle drug for my restless legs! As you see I didn't stop taking it but just reduced amount. I also must say I've know 2 people it did not work for.
Sounds like your legs are as bad as mine. Even with the meds from time to time I have nights my legs give me fits! It horrible! I literally can not lay, sit or stand still. I have to move my legs non stop. So ofcourse I don't sleep. :( I've made cookies and cakes at night. I've walked, paste the night away. I can say there is one thing that eases it some it's eatting. It's eases for just the amount of time I'm eatting sometime, which is not a good thing to do at night.
Another thing that's helped my RLS is the parkinson med sinemet. It's a miracle drug as well. I take it 4 times a day. 1 1/2 pill each time. I take my last dose at 9pm. That seems to relax my legs and be able to lay still. On occasion I still have a little flair up of RLS.

Seems like I've always, since PD anyway, had trouble sleeping. I take several meds that should make me drowsy but they dont.
I'm sorry to hear your insurance doesn't cover requip, would they cover a generic? I take the generic but I don't have it at the I present to tell you the name. there are other drugs for RLS too. Have you tried any others? I was suggest you keep talking to your dr, maybe he can send something saying you must have the drug or maybe your dr can give you a different type to try.

I completely understand your frustration. I'm praying for you.
I always say, "all I control is Mt attitude. " and for the most part I choose joy. :) not ylto say to say i have my pity parties but after a short P. Party I say I pull up my big girl panties and move in. A silky saying but I think you may what I mean.

Have a good day!

posted about 3 years ago
A MyParkinsonsTeam Member said:

Hi Cindy - Requip is a prescription drug. I have Parkinson's, and Requip is supposed to help with my tremors. Apparently it takes a few weeks for the drug to start helping. I'm not sure about the cost, but after insurance I felt it was not that much. I have other medications that cost much more.

posted about 3 years ago
Browse more questions and answers
Continue with Facebook
Sign up with your email
Already a Member? Log in